Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Apr 6, 2007, 2:42 PM EDT for 31 counties in North Carolina. It took effect at Apr 7, 2007, 9:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2007, 2:42 PM EDT (18:42 UTC)
- In effect from
- Apr 7, 2007, 9:00 AM EDT
- Expired
- Apr 7, 2007, 9:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -190 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 061842 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 242 PM EDT FRI APR 6 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL NORTH CAROLINA FOR SATURDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA SUNDAY... .VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH STRONG GUSTY WINDS SATURDAY...DIMINISHING ON SUNDAY. NCZ007>011-021>028-038>043-073>078-083>086-088-089-071000- /O.NEW.KRAH.FW.W.0004.070407T1300Z-070408T0100Z/ /O.EXT.KRAH.FW.A.0003.070408T1300Z-070409T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 242 PM EDT FRI APR 6 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EDT SATURDAY... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. A DEEPENING UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE OHIO VALLEY WILL PRODUCE FAST WESTERLY WINDS ALOFT AND STRONG GUSTY SURFACE WINDS FROM THE NORTHWEST ACROSS NORTH CAROLINA SATURDAY. THIS WILL USHER COLD DRY AIR INTO THE REGION AS STRONG HIGH PRESSURE DIVES SOUTH OUT OF CENTRAL CANADA. THE LACK OF SIGNIFICANT RAINFALL SINCE THE MIDDLE OF MARCH HAS PRODUCED EXTREMELY DRY FUEL MOISTURE LEVELS ACROSS CENTRAL NORTH CAROLINA. THESE CONDITIONS HAVE PROMPTED THE RED FLAG WARNING FOR SATURDAY AND A CONTINUED FIRE WEATHER WATCH FOR THE REMAINDER OF THE WEEKEND. SATURDAY...SUSTAINED SURFACE WINDS WILL REACH 15 TO 25 MPH WITH GUSTS TO 30 MPH. RELATIVE HUMIDITY IS EXPECTED TO DIP TO AROUND 20 PERCENT SATURDAY AFTERNOON...WITH ONLY SLOW RECOVERY SATURDAY NIGHT. COLDER AIR ALOFT WILL INCREASE MIXING HEIGHTS TO ABOVE 8 THOUSAND FEET INCREASING THE VERTICAL EXTENT OF SMOKE PLUMES ABOVE INTENSE WILDFIRES AND THE THREAT OF LONG RANGE SPOTTING. SUNDAY...VERY DRY WEATHER WILL CONTINUE. WITH TEMPERATURES BEGINNING TO MODERATE INTO THE MID TO UPPER 50S...RELATIVELY HUMIDITY WILL LOWER INTO THE TEENS SUNDAY AFTERNOON. SURFACE WINDS WILL BE DIMINISHING SOMEWHAT...BUT STILL UP TO 10 TO 15 MPH WITH GUSTS AROUND 20 MPH. $$ RFG
3 follow-up statements
000 WWUS82 KRAH 070904 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 504 AM EDT SAT APR 7 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL NORTH CAROLINA FOR TODAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA SUNDAY... .VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND. STRONG GUSTY NORTHWEST WINDS TODAY WILL DIMINISH TONIGHT. WESTERLY WINDS WILL NOT BE AS STRONG SUNDAY. BOTH DAYS WILL BRING VERY LOW RELATIVE HUMIDITY VALUES TO THE REGION. NCZ007>011-021>028-038>043-073>078-083>086-088-089-071715- /O.CON.KRAH.FW.W.0004.070407T1300Z-070408T0100Z/ /O.CON.KRAH.FW.A.0003.070408T1300Z-070409T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 504 AM EDT SAT APR 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A DEEP UPPER LEVEL TROUGH WILL MOVE OVER OUR REGION TODAY AND TONIGHT. THE COLDER AIR ALOFT TODAY WILL INCREASE THE MIXING HEIGHTS TO BETWEEN 8 TO 9 THOUSAND FEET. SOME OF THE STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE TODAY. THE SURFACE WINDS WILL INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 35 MPH. THE MINIMUM RELATIVE HUMIDITIES WILL DROP TO BETWEEN 15 AND 20 PERCENT THIS AFTERNOON. THE COMBINATION OF THESE WEATHER PARAMETERS WITH THE EXTREMELY DRY FUEL MOISTURE LEVELS WILL POTENTIALLY CREATE ADVERSE FIRE BEHAVIOR SHOULD A WILDFIRE BREAK OUT. THE SURFACE WINDS WILL DIMINISH TO LESS THAN 10 MPH AFTER 700 PM TONIGHT. HOWEVER... THE RELATIVE HUMIDITY VALUES WILL BE VERY SLOW TO RECOVER. FOR SUNDAY... VERY DRY WEATHER WILL CONTINUE WITH A WESTERLY WIND AT 10 TO 15 MPH... WITH GUSTS TO 20 MPH. TEMPERATURES WILL BEGIN TO MODERATE AS THE UPPER TROUGH GRADUALLY LIFTS OUT. HOWEVER... RELATIVE HUMIDITY VALUES WILL STILL LOWER INTO THE TEENS SUNDAY AFTERNOON. THESE FACTORS FAVOR A CONTINUED FIRE WEATHER WATCH FOR SUNDAY. $$ PWB
000 WWUS82 KRAH 071609 AAA RFWRAH RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1209 PM EDT SAT APR 7 2007 ...A RED FLAG WARNING CONTINUES FOR ALL OF CENTRAL NORTH CAROLINA FOR TODAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA ON SUNDAY... .VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND. STRONG GUSTY NORTHWEST WINDS TODAY WILL DIMINISH TONIGHT. WIND SPEEDS WILL BE LESS THAN TODAY BUT STILL GUSTY FROM THE WEST ON SUNDAY. BOTH DAYS WILL EXPERIENCE VERY LOW RELATIVE HUMIDITY VALUES ACROSS THE REGION. NCZ007>011-021>028-038>043-073>078-083>086-088-089-080100- /O.CON.KRAH.FW.W.0004.000000T0000Z-070408T0100Z/ /O.CON.KRAH.FW.A.0003.070408T1300Z-070409T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1209 PM EDT SAT APR 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A DEEP UPPER LEVEL TROUGH CENTERED OVER THE OHIO VALLEY TO NEW ENGLAND WILL KEEP CENTRAL NORTH CAROLINA BENEATH A VERY FAST FLOW OF TURBULENT AIR ALOFT. VERY COLD AIR ALOFT TODAY WILL INCREASE THE MIXING HEIGHTS TO NEARLY 9 THOUSAND FEET. SOME OF THE STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS AFTERNOON WITH GUSTS UP TO 35 MPH POSSIBLE. MINIMUM RELATIVE HUMIDITIES WILL DROP TO BETWEEN 15 AND 20 PERCENT THIS AFTERNOON. THE COMBINATION OF THESE WEATHER PARAMETERS AND EXTREMELY DRY FUEL MOISTURE LEVELS WILL MEAN ADVERSE FIRE BEHAVIOR SHOULD A WILDFIRE BREAK OUT. SURFACE WINDS WILL DIMINISH TO LESS THAN 10 MPH AFTER 700 PM TONIGHT. HOWEVER...THE RELATIVE HUMIDITY VALUES WILL BE VERY SLOW TO RECOVER OVERNIGHT...AND ONLY TO NEAR 60 PERCENT. FOR SUNDAY... VERY DRY WEATHER WILL CONTINUE WITH A WESTERLY WIND AT 10 TO 15 MPH... AND GUSTS TO 20 MPH. TEMPERATURES WILL BEGIN TO MODERATE AS THE UPPER TROUGH GRADUALLY LIFTS OUT. RELATIVE HUMIDITY VALUES WILL LOWER INTO THE TEENS SUNDAY AFTERNOON. THESE FACTORS FAVOR A CONTINUED FIRE WEATHER WATCH FOR SUNDAY. $$ RFG
000 WWUS82 KRAH 080052 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 852 PM EDT SAT APR 7 2007 ...A RED FLAG WARNING CONTINUES FOR ALL OF CENTRAL NORTH CAROLINA FOR TODAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA ON SUNDAY... .VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND. STRONG GUSTY NORTHWEST WINDS TODAY WILL DIMINISH TONIGHT. WIND SPEEDS WILL BE LESS THAN TODAY BUT STILL GUSTY FROM THE WEST ON SUNDAY. BOTH DAYS WILL EXPERIENCE VERY LOW RELATIVE HUMIDITY VALUES ACROSS THE REGION. NCZ007>011-021>028-038>043-073>078-083>086-088-089-080930- /O.EXP.KRAH.FW.W.0004.000000T0000Z-070408T0100Z/ /O.CON.KRAH.FW.A.0003.070408T1300Z-070409T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 852 PM EDT SAT APR 7 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A DEEP UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER NEW ENGLAND COMBINED WITH HIGH PRESSURE OVER THE CENTRAL UNITED STATES WILL RESULT IN A CONTINUED DRY NORTHWEST FLOW. SURFACE WINDS WILL DIMINISH TO LESS THAN 10 MPH TONIGHT... HOWEVER RELATIVE HUMIDITY VALUES WILL BE VERY SLOW TO RECOVER OVERNIGHT. THEY WILL ONLY REACH NEAR 60 PERCENT. FOR SUNDAY... VERY DRY WEATHER WILL CONTINUE WITH A WESTERLY WIND AT 10 TO 15 MPH... AND GUSTS TO 20 MPH. TEMPERATURES WILL BEGIN TO MODERATE AS THE UPPER LEVEL LOW PRESSURE SYSTEM GRADUALLY LIFTS TO THE NORTHEAST. RELATIVE HUMIDITY VALUES WILL LOWER INTO THE TEENS SUNDAY AFTERNOON. THESE FACTORS FAVOR A CONTINUED FIRE WEATHER WATCH FOR SUNDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ RHJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:15 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 6, 2:15 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE RALEIGH NC 215 PM EDT FRI APR 6 2007 ...CORRECTED TO CLARIFY SATURDAY NIGHT FORECAST... .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... WEAK TROF OVER WESTERN NC WILL INTENSIFY AHEAD OF THE STRONG SHORT WAVE BEGINNING TO ROTATE AROUND THE LARGER UPPER VORTEX. VERY STRONG DYNAMICS (35/S+ VORT MAXIMA...150KT JET DIGGING SOUTH OF THE AREA INDUCING STRONG OMEGA...ETC) ASSOCIATED WITH THE SHORT WAVE WILL WRING OUT THE (FORTUNATELY LIMITED) AVAILABLE MOISTURE. THUSLY... WILL BE INCREASING THE CHANCE FOR LIGHT PRECIP ACROSS THE NORTHERN TIER IN THE 00Z-12Z TIME FRAME. THE PRECIP TIME WINDOW WILL BE ABOUT 6 HOURS IN LENGTH (00-06Z IN THE NORTHWEST...03-09Z IN THE TRIANGLE...06-12Z IN THE NORTHEAST) TEMPERATURES WILL BE ABOVE FREEZING WITH CLOUDINESS...AND EXPECT PRECIP IN THE FORM OF LIGHT RAIN INITIALLY. THE COLUMN WILL BE SATURATED IN THE DENDRITIC GROWTH ZONE...SO WE COULD EASILY SEE SOME MIXED RAIN/SNOW DUE TO STRONG EVAPORATIVE COOLING. IF THE PRECIP LASTS LONG ENOUGH...WOULD EXPECT IT TO END AS FLURRIES ONCE THE COLD AIR ADVECTION GETS CRANKED UP. WILL NOT TINKER WITH THE FREEZE WARNING AS LOWS TONIGHT SHOULD REACH FREEZE WARNING CRITERIA EASILY IN THE NORTHWEST...WHILE THE TIME WINDOW FOR SUBFREEZING TEMPS WILL BE MORE MARGINAL IN THE FAR SOUTH. SHOULD SEE PREDOMINANT SUN TOMORROW ACROSS THE SOUTH...WITH SOME STRATOCUMULUS ACROSS THE NORTHERN TIER DUE TO CAA INSTABILITY AND POSSIBLY SOME MID CLOUDINESS AS IMPULSES WRAP AROUND THE BASE OF THE UPPER TROF. WILL CONTINUE THE 48 TO 52 MAX TEMP FORECAST WITH GRADIENT WINDS SUSTAINED AT 15 TO 20 MPH AND GUSTING TO 30 MPH. NO PROBLEM REACHING FREEZE WARNING CRITERIA SATURDAY NIGHT WITH VERY COLD AIRMASS IN PLACE AND POTENTIAL FOR DECOUPLING AS THE GRADIENT LOOSENS. ONGOING MID TO UPPER 20S LOOK GOOD. UPPER VORTEX LIFTS NORTHEAST INDUCING DRY...FLATTER WESTERLY FLOW ON SUNDAY AND MONDAY WILL ALLOW TEMPS TO REBOUND BACK INTO THE MID AND UPPER 50S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MON NGT-TUE...MODELS SHOW FAST WESTERLY FLOW ALOFT AS THE PATTERN TRANSITIONS FROM A BROAD TROUGH OVER THE EASTERN CONUS TO ANOTHER TROUGH IN THE PLAINS. SURFACE FEATURES SHOW A MODIFIED AIRMASS WITH HIGH PRESSURE GRADUALLY MOVING ACROSS THE AREA AND MID ATLANTIC COAST ON TUE. THIS SHOULD KEEP US DRY WITH MOSTLY CLEAR SKIES. RADIATIONAL COOLING SHOULD TAKE US DOWN INTO THE 32-37 RANGE TOWARD DAYBREAK TUE. THEN TEMPERATURES MODERATE INTO THE 60S ON TUE. TUE NIGHT-THU...THE MID CONUS TROUGH RESULTS IN A MODERATELY STRONG SURFACE LOW MOVING UP THE OHIO VALLEY. SOUTHERLY FLOW ADVANCES A WARM FRONT TOWARD CENTRAL NC WED WITH A POSSIBLE SECONDARY LOW FORMATION ALONG THE MID ATLANTIC COAST BY WED NIGHT. THIS SHOULD BE FOLLOWED BY NW FLOW AND COLD FRONTAL PASSAGE BY THU MORNING. THE SHOULD PRODUCE MOSTLY CLOUDY SKIES WITH INCREASING CHANCES FOR RAIN LATE TUE NIGHT INTO WED...BREAKS IN THE CLOUDINESS WED NIGHT...AND PARTLY CLOUDY SKIES WITH RESIDUAL SHALLOW MOISTURE IN THE MIXED LAYER AND INSTABILITY ALOFT ON THU. LOWS SHOULD BE MAINLY IN THE 40S...POSSIBLY HOLDING TO LOWER 50S SE. HIGHS BOTH DAYS IN THE 60S TO AROUND 70 SE. THU NIGHT-FRI...LATEST GFS AND ECMWF SHOW ANOTHER TRANSITIONAL PATTERN WITH FAST WESTERLY FLOW ALOFT BRIEFLY BECOMING MORE ZONAL AS AN UPPER LOW MOVES AWAY OFF NEW ENGLAND AND ANOTHER LARGE TROUGH MOVES ACROSS THE WESTERN CONUS. SURFACE HIGH PRESSURE RIDGES UP FROM THE GULF INTO THE OHIO VALLEY. WE REMAIN IN NW FLOW WITH TEMPERATURES SLIGHTLY BELOW NORMAL. -RFG && .AVIATION /17Z-12Z/... DRY AIR PERSISTS IN THE LOWER LEVELS WITH VFR CONDITIONS EXPECTED THROUGH THE PERIOD. A SHORT WAVE TROUGH SWINGS AROUND AN UPPER LEVEL LOW OVER THE OHIO VALLEY...CARRYING MID AND HIGH LEVEL MOISTURE. THIS SHOULD INCREASE CLOUD COVER WITH BASES AT THE 5 TO 10 THSD FOOT LEVEL THIS EVENING. THE TROUGH SHOULD PASS CENTRAL NC AFTER MIDNIGHT WITH SKIES CLEARING IN THE PREDAWN HOURS. ANOTHER SURGE OF COLD DRY AIR RUSHES IN FOR SATURDAY PRODUCING GUSTY SURFACE WINDS 15 TO 25 KNOTS FROM THE NW. -RFG && .FIRE WEATHER... A RED FLAG WARNING WILL BE ISSUED FOR CENTRAL NC FOR SATURDAY. CRITICAL FIRE WEATHER PARAMETERS ARE EXPECTED TO BE EXCEEDED WITH ALL THRESHOLDS INCLUDING MINIMUM RH... WIND SPEED AND GUSTS... AND UNSTABLE CONDITIONS ALOFT... AS AN UPPER LEVEL TROUGH BOTTOMS OUT OVER THE AREA. THE MIXING DEPTH IS LIKELY TO REACH 8K FEET HELPING TO ENHANCE THE VERTICAL DIMENSION TO ANY INTENSE WILDFIRES...WITH THE POTENTIAL FOR LONG RANGE SPOTTING. SURFACE WINDS FROM THE NW AT 15-25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED... ALONG WITH MIN RH VALUES NEAR 20 PERCENT. FOR SUNDAY... A FIRE WEATHER WATCH CONTINUES. MAX TEMPS SHOULD CLIMB ABOVE 54 MOST AREAS. WEST WINDS WILL DIMINISH TO AROUND 10 MPH WITH GUSTS TO 20 MPH. RH WILL FALL TO BETWEEN 13-18 PERCENT. A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE WILDFIRE DANGER WILL BE REISSUED FOR PUBLIC DISSEMINATION. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SHORT TERM...MLM LONG TERM...RFG AVIATION...RFG FIRE WEATHER...RFG
Hazardous weather outlook, Apr 6, 11:03 AM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1103 AM EDT FRI APR 6 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071515- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1103 AM EDT FRI APR 6 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT THROUGH SUNDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT. A KILLING FREEZE IS POSSIBLE...ESPECIALLY ACROSS THE NORTHERN TIER OF CENTRAL NORTH CAROLINA WHICH INCLUDES THE TRIAD AND TRIANGLE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH FREEZE WARNING FREEZE WATCH COLDER AIR WILL CONTINUE TO MOVE SOUTH INTO THE AREA...AND A HARD FREEZE IS EXPECTED ACROSS MOST OF CENTRAL NORTH CAROLINA LATE SATURDAY NIGHT. GUSTY WINDS COMBINED WITH VERY DRY CONDITIONS WILL CREATE DANGEROUS FIRE CONDITIONS BOTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 6, 10:29 AM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1029 AM EDT FRI APR 6 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-062100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1029 AM EDT FRI APR 6 2007 ...CRITICAL FIRE DANGER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND ACROSS CENTRAL NORTH CAROLINA... ABNORMALLY DRY CONDITIONS AND THE LACK OF SIGNIFICANT RAINFALL SINCE THE MIDDLE OF MARCH HAS PRODUCED DRY FUELS IN THE FORESTS AND FIELDS OF CENTRAL NORTH CAROLINA. AN INCOMING DRY AIRMASS FROM THE NORTHWEST WILL PRODUCE VERY LOW RELATIVE HUMIDITY ACROSS CENTRAL NORTH CAROLINA DURING THE NEXT FEW DAYS. RELATIVE HUMIDITY VALUES WILL DROP TO BELOW 25 PERCENT IN MOST AREAS WITH SOME READINGS IN THE TEENS DURING THE AFTERNOON HOURS. WIND SPEEDS WILL BE RELATIVELY LIGHT TODAY COMPARED TO SATURDAY. BUT SURFACE WINDS MAY BE VARIABLE IN DIRECTION AND SPEED AT TIMES THIS AFTERNOON MAKING DIFFICULT TO CONTROL ANY WILDFIRES THAT GET STARTED. ON SATURDAY...NORTHWESTERLY WINDS WILL GUST TO 20 TO 30 MPH. WINDS WILL DIMINISH SOMEWHAT ON SUNDAY...BUT MAY BE GUSTY AT TIMES DURING THE DAY. THE THREAT OF WILDFIRE WILL REMAIN CRITICAL ACROSS CENTRAL NORTH CAROLINA THROUGH SUNDAY. NO OUTDOOR BURNING SHOULD BE ATTEMPTED OVER THE WEEKEND. IF YOU SEE A BRUSH OR GRASS FIRE IN YOUR AREA...CALL YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY. RFG
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:48 AM EDT | Freeze Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Apr 6, 8:48 AM EDT | Freeze Warning | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 24 hr |
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.